Alert archive / Illinois / River Flood Warnings in 2019
River Flood Warning 55, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jun 2, 2019, 8:35 AM CDT for Clay County, Richland County, Illinois. It took effect at Jun 2, 2019, 1:00 PM CDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2019, 8:35 AM CDT (13:35 UTC)
- In effect from
- Jun 2, 2019, 1:00 PM CDT
- Expired
- Jun 3, 2019, 9:55 PM CDT
- In force
- 33 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.42 ft at Jun 3, 2019, 9:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
904
WGUS43 KILX 021335
FLWILX
Flood Warning
National Weather Service Lincoln IL
835 AM CDT Sun Jun 2 2019
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-030335-
/O.NEW.KILX.FL.W.0055.190602T1800Z-190603T1800Z/
/CLAI2.1.ER.190602T1800Z.190603T0000Z.190603T1200Z.NO/
835 AM CDT Sun Jun 2 2019
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River below Clay City.
* From this afternoon until Monday afternoon.
* At 745 AM Sunday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 18.1 feet by early tomorrow morning.The river will
fall below flood stage by tomorrow morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 17.9 Sun 8 AM 18.0 16.0 13.3
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
EJL4 follow-up statements
795
WGUS83 KILX 030155
FLSILX
Flood Statement
National Weather Service Lincoln IL
855 PM CDT Sun Jun 2 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-031555-
/O.EXT.KILX.FL.W.0055.000000T0000Z-190604T1000Z/
/CLAI2.1.ER.190602T1800Z.190603T1200Z.190604T0400Z.NO/
855 PM CDT Sun Jun 2 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until late Monday night.
* At 845 PM Sunday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.4 feet by
tomorrow morning. The river will fall below flood stage tomorrow
evening.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 18.2 Sun 9 PM 18.4 17.3 14.7
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
JRP211
WGUS83 KILX 031407
FLSILX
Flood Statement
National Weather Service Lincoln IL
907 AM CDT Mon Jun 3 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-040407-
/O.EXT.KILX.FL.W.0055.000000T0000Z-190605T0130Z/
/CLAI2.1.ER.190602T1800Z.190603T1800Z.190604T1930Z.NO/
907 AM CDT Mon Jun 3 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Tuesday evening.
* At 845 AM Monday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.5 feet by this
afternoon. The river will fall below flood stage tomorrow
afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Little Wabash River
Clay City 18 18.4 Mon 9 AM 18.3 16.0 12.6
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Ousley359
WGUS83 KILX 040111
FLSILX
Flood Statement
National Weather Service Lincoln IL
811 PM CDT Mon Jun 3 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-040815-
/O.EXT.KILX.FL.W.0055.000000T0000Z-190604T0815Z/
/CLAI2.1.ER.190602T1800Z.190603T1515Z.190604T0215Z.NO/
811 PM CDT Mon Jun 3 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until late tonight.
* At 745 PM Monday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Little Wabash River
Clay City 18 18.1 Mon 8 PM 15.2 12.9 11.3
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
EJL603
WGUS83 KILX 040255
FLSILX
Flood Statement
National Weather Service Lincoln IL
955 PM CDT Mon Jun 3 2019
...The Flood Warning is cancelled for the following river in
Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC025-159-040325-
/O.CAN.KILX.FL.W.0055.000000T0000Z-190604T0815Z/
/CLAI2.1.ER.190602T1800Z.190603T1515Z.190604T0130Z.NO/
955 PM CDT Mon Jun 3 2019
The Flood Warning is cancelled for
The Little Wabash River below Clay City.
* At 945 PM Monday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 830 PM Monday.
* Forecast...The river will continue to fall to 15.2 feet by
Wednesday morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Little Wabash River
Clay City 18 17.9 Mon 10 PM 17.5 15.2 12.9
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
37What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jun 2, 6:52 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 2, 6:52 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 652 AM CDT Sun Jun 2 2019 .SHORT TERM...(Today and tonight) ISSUED AT 355 AM CDT Sun Jun 2 2019 Predawn surface analysis shows a cold front pushing se toward I-70 with isolated convection over southern Ohio and southeast IN into western KY. Canadian high pressure over Manitoba was ridging southward into MN and near the NE/IA border. Mostly clear skies prevailed over CWA early this morning with temperatures ranging from 62 to 68 degrees. Dewpoints were in the upper 50s and lower 60s. Not much fog over central IL with 1.5-4 mile visibilities over river valleys of Pontiac and LaSalle/Peru. Delightful stretch of weather expected over the area today through Monday night as Canadian high pressure strengthens as it settles se into the Ohio river valley by Monday afternoon. Mostly sunny skies overall today with winds becoming northerly at 8-14 mph and some gusts to around 20 mph and diminishing toward sunset as high pressure settles into se IA and nw IL. Highs today in the mid to upper 70s, warmest from Springfield to Terre Haute south. High pressure drifts se over central IL during tonight bringing fair skies and light winds along with seasonably cool lows in the upper 40s and lower 50s. .LONG TERM...(Monday through Saturday) ISSUED AT 355 AM CDT Sun Jun 2 2019 Another nice day expected on Monday with mostly sunny skies and lighter winds with nearby high pressure moving into the Ohio river valley by Monday afternoon. Highs Monday in the mid to upper 70s, with areas from Springfield sw approaching 80 degrees. Clouds to increase toward overnight Monday night and have a slight chance of convection toward dawn Monday over far western CWA mainly along and west of a Galesburg to Jacksonville line with warm air advection pattern starting. Lows Monday night in the mid to upper 50s, coolest in eastern IL closer to high pressure ridge. An active weather pattern will return to Illinois from Tuesday through Saturday. SPC day3 outlook has marginal to slight risk of severe thunderstorms from I-57 west late Tue afternoon into Tue night. Air mass gets more unstable over west central IL by late Tue afternoon from 21-24Z (4-7 pm Tue) while 0-6 km bulk shear is 35-40 kts. Air mass is unstable again over much of area by Wed afternoon though bulk shear is less so could still see some strong to possibly severe storms Wed afternoon/evening. Upper level low over the southwest states will slowly track through the southern Plains by Thu, and then eject into the mid MS river valley by dawn Saturday, and over the Ohio river valley by Sunday morning. Our CWA will mostly be in the warm sector Tue thru Wed evening, then a surface front pushes se into central IL by dawn Thu and stays near the area thru Sat morning, then gradually shifts south of central IL Sat night and Sunday. Periodic chances for showers and thunderstorms from mid week through Saturday, then dry by next Sunday. Moderate to heavy rainfall possible at times and between 2 to 3 inches of rain forecast from Tue through Saturday and this could aggravate land and river flooding. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 651 AM CDT Sun Jun 2 2019 VFR conditions should prevail at all sites next 24hrs, except at BMI early this AM. Little bit of light fog at PIA and CMI, but that should dissipate quickly this morning, so just will cover with a TEMPO group. Then all sites should see few CU develop around 5kft later this morning and continue through the afternoon, followed by clear skies for this evening through overnight. BMI is the odd one this morning. Appears a possible storm outflow, combined with a lake boundary has made its way southwest into the BMI TAF site. This has brought IFR cigs, vis below 3sm, and winds out of the northeast. Believe that with the sun now up, these IFR cigs and vis will dissipate this morning. So, will start with MVFR vis and scattered clouds, but keep a TEMPO group going for a couple of hours this morning. By 15z, BMI will be like the other TAF sites. Winds at all TAF sites will become northerly this morning with speeds over 10kts. Then winds diminish this evening after 00-02z. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM...07 AVIATION...Auten
Hazardous weather outlook, Jun 2, 4:38 AM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 438 AM CDT Sun Jun 2 2019 ILZ027>031-037-031100- Knox-Marshall-Peoria-Stark-Tazewell-Woodford- 438 AM CDT Sun Jun 2 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Thunderstorm chances will return for Tuesday through Saturday. There is a slight risk that some of the storms on Tuesday could become severe with damaging winds and large hail the main severe weather risk. Moderate flooding will continue along the Illinois River from Peoria upstream, with river levels beginning a slow fall early this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040-041-047-049-050-031100- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 438 AM CDT Sun Jun 2 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Thunderstorm chances will return for Tuesday through Saturday. There is a slight risk that some of the storms on Tuesday could become severe with damaging winds and large hail the main severe weather risk. Major flooding will continue along the Illinois River from Beardstown downstream, and will crest close to record levels Monday through Wednesday. Moderate flooding will continue along the lower half of the La Moine and Spoon Rivers through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042-043-048-051>053-031100- Christian-De Witt-Logan-Macon-McLean-Menard-Sangamon- 438 AM CDT Sun Jun 2 2019 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Thunderstorm chances will return for Tuesday through Saturday. There is a slight risk that some of the storms on Tuesday could become severe with damaging winds and large hail the main severe weather risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-054>057-061-031100- Champaign-Coles-Douglas-Edgar-Moultrie-Piatt-Shelby-Vermilion- 438 AM CDT Sun Jun 2 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Thunderstorm chances will return for Tuesday through Saturday. Some of the storms on Tuesday could be strong to severe with damaging winds and hail the main severe weather risk. Storms on Wednesday could also become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-031100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 438 AM CDT Sun Jun 2 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Thunderstorm chances will return for Tuesday through Saturday. At this time severe weather is not expected on Tuesday, but could be possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Auten
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:01 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 29 min |
| Jun 1, 9:12 PM CDT | Special Weather Statement | ILX | DeWitt | 18 min |
| Jun 1, 9:51 PM CDT | Special Weather Statement | ILX | Champaign | 24 min |
Nearby
River Flood Warnings in Illinois, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.